MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS DIVISION CELL-DYN 3700 SL ANALYZER; AUTOMATED HEMATOLOGY ANALYZER

ABBOTT DIAGNOSTICS DIVISION CELL-DYN 3700 SL ANALYZER; AUTOMATED HEMATOLOGY ANALYZER
Catalog Number 02H31-01
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
All available information was included.An evaluation is in process.A final report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed smoke coming from the back of the cell-dyn 3700 analyzer.The instrument was turned off.No injury or exposure was reported.The field service engineer found evidence of fire on the pressure pump pcb relay card.
 
Additional Manufacturer Narrative
The investigation consisted of review of the complaint text, product historical data, and product labeling.Review of product historical data for any trends and all customer complaints received for this issue did not identify any adverse trends or abnormal complaint activity.The pcb assy, pump relay board is not available for return for investigation; however, a picture of the board was provided for review.The service engineer stated the instrument was performing properly after replacing the pcb assy, pump relay.The cell-dyn 3700 operator's manual, section 8, hazards, and section 9, service and maintenance, provides additional information related to this incident.A review of the product labeling concluded that the issue is sufficiently addressed.No product deficiency was identified.

Brand Name
CELL-DYN 3700 SL ANALYZER
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
ABBOTT DIAGNOSTICS DIVISION
4551 great america parkway
santa clara CA 95054
MDR Report Key7802605
Report Number2919069-2018-00041
Device Sequence Number1862108
Product Code GKZ
UDI-Device Identifier00380740002725
UDI-Public00380740002725
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K980614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02H31-01
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer09/11/2018
Initial Report FDA Received Date08/21/2018
Supplement Report FDA Received Date10/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1